Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 49, NWS Columbia, SC

April 26, 2006Clarendon County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Apr 26, 2006, 2:33 PM EDT for Clarendon County, South Carolina. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2006, 2:33 PM EDT (18:33 UTC)
Expired
Apr 26, 2006, 3:15 PM EDT
In force
42 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

County Clarendon County, SC

The radar

The Columbia radar (KCAE), 74 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 3:10 PM EDTHAIL 0.25Manning, SCFIRE DEPARTMENT REPORTED QUARTER SIZE HAIL IN MANNING.
Apr 26, 3:15 PM EDTHAIL 0.885 Sw Manning, SCNICKEL SIZE HAIL REPORTED BY PUBLIC NEAR EXIT 115 ALONG I-95.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 12:40 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2006-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2006-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
575 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 261834
SVRCAE
SCC027-261915-
/O.NEW.KCAE.SV.W.0049.060426T1833Z-060426T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
233 PM EDT WED APR 26 2006

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 315 PM EDT

* AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES NORTHWEST OF SUMMERTON...OR ABOUT 12   
MILES WEST OF MANNING...AND MOVING EAST-SOUTHEAST 40 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

LAT...LON 3370 8049 3362 8051 3354 8040 3364 8016
      3379 8027 3377 8040

$$

LCV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:42 AM EDT, 4 hours 51 minutes earlier.

Area forecast discussion, Apr 26, 9:42 AM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
942 AM EDT WED APR 26 2006

.SHORT TERM (REST OF TODAY)...
COLD FRONT ACROSS MIDLANDS OF SOUTH CAROLINA THIS MORNING...SHOULD
CONTINUE TO DRIFT SOUTH. BOUNDARY WILL BECOME FOCUS FOR CONVECTION
THIS AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS FROM NORTH
GEORGIA NORTHEAST ACROSS MOUNTAINS NORTH CAROLINA. MESOSCALE
CONVECTIVE SYSTEM ALONG THE GULF COAST. WEAK LOW PRESSURE
DEVELOPING OVER WEST CENTRAL ALABAMA WILL MOVE NORTHEAST ACROSS
THE REGION THIS AFTERNOON. INSTABILITY EXPECTED TO BE MODERATE
ACROSS THE SOUTHERN MIDLANDS AND CENTRAL SAVANNAH RIVER AREA THIS
AFTERNOON...ALONG WITH MODERATELY STRONG 0-6 KM SHEAR. SPC HAS
SOUTHEAST PORTION OF REGION IN SLIGHT RISK SEVERE THUNDERSTORMS.
WILL UPDATE FORECAST TO LOWER POPS THIS MORNING...AND REDUCE CLOUD
COVER...RAISE POPS TO CATEGORICAL THIS AFTERNOON. TEMPS APPEAR
OK...WITH HIGHS NEAR 80 IN THE CAE AREA.

&&

.PREVIOUS DISCUSSION...
(ISSUED 249 AM EDT WED APR 26 2006)

SHORT TERM (TODAY THROUGH FRIDAY)...
SURFACE FRONT STRETCHED JUST NORTH OF OUR FORECAST AREA (FA). RADAR
INDICATING SOME LINGERING CONVECTION OVER NORTHERN GEORGIA AND
POINTS WESTWARD. WILL EXPECT THIS ACTIVITY TO GRADUALLY DISSIPATE.
GFS/NAM BRING BACK DOOR FRONT INTO THE STATE TODAY. GFS A LITTLE
FARTHER SOUTH THAN NAM...WITH WEDGE INDICATIONS OVER THE UPSTATE
AND PIEDMONT. GFS/NAM DEVELOPS AN AREA OF LOW PRESSURE TRACKING
OVER THE REGION TODAY AND TONIGHT. GFS/NAM TEMPS AND POPS IN THE SAME
BALL PARK. SPC HAS SOUTHERN TIER OF FA IN SLIGHT RISK FOR
SEVERE...WITH APPEARANCE OF MCS DEVELOPING ALONG THE GULF
COAST...SHIFTING ENE DURING THE AFTERNOON/EVENING. THE LOW WILL
TRACK EASTWARD OVERNIGHT AND THURSDAY...WITH THE FRONT PUSHING TO
OUR SOUTH. MODELS BRINGING A STRONG UPPER DISTURBANCE FROM THE NW
OVER THE REGION THURSDAY...WITH THE APPEARANCE OF ENOUGH
INSTABILITY TO PRODUCE A CHANCE OF SHOWERS...MAINLY NE FA. ONCE
DISTURBANCE EXITS LATE THURSDAY...DRIER AIR AND WEAK HIGH PRESSURE
TO BUILD IN.

LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
MADE NO CHANGES TO EXTENDED PERIOD.

AVIATION...
HIGH AND MID LEVEL CLOUDINESS CURRENTLY MOVING INTO THE REGION THIS
MORNING IS ASSOCIATED WITH FRONTAL SYSTEM MOVING THROUGH NORTHERN
GEORGIA AND SOUTH CAROLINA.  FRONT SHOULD STALL OUT LATER THIS
MORNING NEAR AGS.  LOW PRESSURE WILL FORM AND MOVE ALONG THE FRONT
LATER ON THIS MORNING AND AFTERNOON...SPREADING CLOUDS AND RAINFALL
INTO THE REGION.  CEILINGS WILL LOWER THIS AFTERNOON DOWN TO NEAR
MVFR...BEFORE FALLING INTO MVFR BY 00Z.  VISIBILITIES IN RAIN OR
THUNDERSTORMS THIS AFTERNOON EXPECTED TO BE MAINLY MVFR.  RAINFALL
SHOULD BE MOVING EAST OF THE FORECAST AREA SHORTLY AFTER 06Z.  WINDS
WILL TURN FROM SOUTHWESTERLY EARLY IN THE TAF PERIOD...TO MORE OF A
NORTHEASTERLY DIRECTION AS SURFACE LOW MOVES EAST OF THE REGION
LATER THIS EVENING.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Apr 26, 9:53 AM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
953 AM EDT WED APR 26 2006

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-271353-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
953 AM EDT WED APR 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION
THIS AFTERNOON. THERE IS POTENTIAL FOR SEVERE THUNDERSTORMS FROM
THE COLUMBIA METRO AREA SOUTH ACROSS THE CENTRAL SAVANNAH RIVER
AREA. THE PRIMARY THREAT WILL BE HAIL...ALONG WITH DAMAGING WIND
GUSTS TO AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, Apr 26, 9:59 AM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
959 AM EDT WED APR 26 2006

GAZ040-063>065-077-SCZ018-020-025>031-035>038-041-261600-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY-
EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-
ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...NEWBERRY...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
959 AM EDT WED APR 26 2006

...SEVERE WEATHER OUTLOOK...

A SLOW MOVING COLD FRONT MOVING SOUTH ACROSS THE MIDLANDS WILL BE
THE FOCUS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE
AIRMASS IS BECOMING MODERATELY UNSTABLE THIS MORNING. A FEW
THUNDERSTORMS THIS AFTERNOON MAY BECOME SEVERE WITH HAIL BEING THE
PRIMARY THREAT. DAMAGING WINDS TO AROUND 60 MPH ARE ALSO POSSIBLE.

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL TV AND RADIO FOR THE
LATEST INFORMATION.

AWP
Special weather statement, Apr 26, 9:59 AM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
959 AM EDT WED APR 26 2006

GAZ040-063>065-077-SCZ018-020-025>031-035>038-041-270000-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY-
EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-
ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...NEWBERRY...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
959 AM EDT WED APR 26 2006

...SEVERE WEATHER OUTLOOK...

A SLOW MOVING COLD FRONT MOVING SOUTH ACROSS THE MIDLANDS WILL BE
THE FOCUS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE
AIRMASS IS BECOMING MODERATELY UNSTABLE THIS MORNING. A FEW
THUNDERSTORMS THIS AFTERNOON MAY BECOME SEVERE WITH HAIL BEING THE
PRIMARY THREAT. DAMAGING WINDS TO AROUND 60 MPH ARE ALSO POSSIBLE.

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL TV AND RADIO FOR THE
LATEST INFORMATION.

AWP
Local storm report, Apr 26, 1:58 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
158 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             NEWBERRY                34.28N 81.61W
04/26/2006  E0.75 INCH       NEWBERRY           SC   PUBLIC

&&

ARDREY
Local storm report, Apr 26, 2:02 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
202 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HAIL             NEWBERRY                34.28N 81.61W
04/26/2006  E0.75 INCH       NEWBERRY           SC   LAW ENFORCEMENT

&&

ARDREY
Local storm report, Apr 26, 2:16 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
216 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     NEWBERRY                34.28N 81.61W
04/26/2006                   NEWBERRY           SC   AMATEUR RADIO

            TREE FELL ON HOUSE

&&

ARDREY

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 12:59 PM EDTSevere Thunderstorm WarningCAENewberry46 min
Apr 26, 1:00 PM EDTSevere Thunderstorm WarningCAENewberry45 min
Apr 26, 1:12 PM EDTSevere Thunderstorm WarningCAECalhoun, Richland48 min
Apr 26, 1:17 PM EDTSevere Thunderstorm WarningCAECalhoun, Lexington43 min
Apr 26, 1:31 PM EDTSevere Thunderstorm WarningCAERichland29 min
Apr 26, 1:36 PM EDTSevere Thunderstorm WarningCAENewberry39 min
Apr 26, 1:45 PM EDTTornado WarningCAENewberry45 min
Apr 26, 2:00 PM EDTSevere Thunderstorm WarningCAERichland30 min
Apr 26, 2:03 PM EDTSevere Thunderstorm WarningCAEFairfield42 min
Apr 26, 2:15 PM EDTTornado WarningCAECalhoun, Richland, Sumter45 min
Apr 26, 2:16 PM EDTTornado WarningCAEFairfield44 min
Apr 26, 2:21 PM EDTSevere Thunderstorm WarningCAEKershaw39 min
Apr 26, 3:04 PM EDTSevere Thunderstorm WarningCAEClarendon41 min
Apr 26, 3:04 PM EDTTornado WarningCAEKershaw26 min
Apr 26, 3:30 PM EDTTornado WarningCAEKershaw15 min
Apr 26, 3:32 PM EDTTornado WarningCAEClarendon13 min
Apr 26, 4:03 PM EDTTornado WarningCAELee42 min
Apr 26, 4:29 PM EDTSevere Thunderstorm WarningCAEAiken46 min
Apr 26, 4:51 PM EDTSevere Thunderstorm WarningCAEOrangeburg39 min
Apr 26, 5:24 PM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon51 min
Apr 26, 5:54 PM EDTSevere Thunderstorm WarningCAEClarendon51 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.